Format

Send to

Choose Destination
Lancet. 1995 Mar 4;345(8949):555-6.

Anti-tuberculous therapy and acute liver failure.

Author information

1
Institute of Liver Studies, King's College Hospital, London, UK.

Abstract

The incidence of tuberculosis has been increasing since 1987, exposing a greater number of patients to the risks of three potentially hepatotoxic drugs, isoniazid, rifampicin, and pyrazinamide. Awareness of potentially severe drug hepatotoxic reactions is vital because fulminant hepatic failure is a devastating and often fatal condition without liver transplantation. We report four cases of fulminant hepatic failure caused by rifampicin, isoniazid, or both. These cases highlight the need for stricter adherence to and review of current guidelines on liver function tests after starting anti-tuberculous therapies.

PMID:
7786350
DOI:
10.1016/s0140-6736(95)90468-9
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center